https://www.onclive.com/onclive-tv/dr-stein-discusses-skinrelated-aes-with-melanoma-treatment
Dr. Stein Discusses Skin-Related AEs With Melanoma Treatment

Jennifer A. Stein, MD, PhD



Jennifer A. Stein, MD, PhD, an associate professor of dermatology at New York University School of Medicine in New York, discusses the skin-related adverse events (AEs) associated with melanoma treatment.

Patients can develop AEs with immunotherapies such as ipilimumab (Yervoy), nivolumab (Opdivo), and pembrolizumab (Keytruda), and there is a set of AEs they can get with the BRAF inhibitors. The most common AE with checkpoint inhibitors, for all organs, is rash. It is often fairly mild, and it can usually be treated with topical steroids or oral antihistamines, Stein explains. More severe but rare AEs include bullous pemphigoid, Stevens-Johnson syndrome, or toxic epidermal necrolysis.

There are severe allergic reactions in which the skin starts to blister and actually peel off, Stein adds. While they can be life-threatening, they are pretty rare.
Printer Printing...